Hail, Nacogdoches
- When
- February 23, 11:15 AM CST
- Where
- Nacogdoches County, 12 mi W of Nacogdoches
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 31.600, -94.867
Hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 23, 2:56 AM CST, 8 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT 256 AM CST MON FEB 23 2004 .DISCUSSION... SOUTHWEST FLOW TO CONTINUE AHEAD OF UPPER TROUGH ALONG THE WEST COAST TODAY...UPPER LOW MOVING REDEVELOPING TO WEST TX BY 24/12...WITH MODELS IN CLOSE AGREEMENT...THEN MOVING IT EAST ACROSS TX AND INTO LA TUESDAY NIGHT AND EAST OF THE AREA ON WED...BUT COULD STILL BE SOME RAIN IN THE WRAP AROUND CLOUDS AT LEAST WED MORNING. SURFACE LOW TO BE OVER WEST TX TODAY AND MOVE OR REDEVELOP TO THE GULF COAST NEAR HOU ON TUESDAY AND MOVE TO SOUTHEAST LA BY WED MORNING. COULD BE SOME HEAVY RAIN TUESDAY AND TUESDAY NIGHT ACROSS EAST TX INTO NORTH LA. FFG IS ON THE LOW SIDE...SO A WATCH MAY BE NEEDED...BUT WILL HOLD OFF ON THAT AT THIS TIME. RAIN OVER THE SOUTHERN AND EASTERN SECTIONS...ASSOCIATED WITH WAA AND ISENTROPIC LIFT...SHOULD DECREASE DURING THE DAY AS LOW LEVEL FLOW WEAKENS AND BECOMES MORE SOUTHWEST OR WEST. WILL MORE THAN LIKELY BE A LULL IN THE RAIN TONIGHT...UNTIL THE UPPER LOW MOVES CLOSER ON TUESDAY...BEST CHANCE OF RAIN TONIGHT SHOULD BE OVER THE WEST...IF THE ETA IS CORRECT...SINCE IT IS A LITTLE FASTER IN MOVING THE RAIN BACK IN. HOWEVER THE GFS SEEMS TO HAVE THE BETTER HANDLE ON THE CURRENT RAIN AND SHORT WAVE...VORT MAX OVER NORTHERN MEXICO...WHICH IS PROGGED TO WEAKEN AS IT MOVES NORTHEAST TODAY. IV && .PRELIMINARY POINT TEMPS/POPS... SHV 58 53 57 42 / 80 50 80 80 MLU 55 51 58 43 / 80 50 80 80 TXK 57 49 55 40 / 70 50 80 80 TYR 60 51 54 39 / 70 70 90 70 LFK 63 54 58 42 / 80 70 90 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON FEB 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION TODAY. THE STORMS WILL MOSTLY LIKELY BE TO THE SOUTHEAST OF A LINE FROM EL DORADO ARKANSAS TO SHREVEPORT TO RUSK TEXAS TODAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN ACROSS NORTH LOUISIANA...MAINLY THIS MORNING. SHOWERS AND THUNDERSTORMS SHOULD DECREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS...BUT WILL SPREAD BACK INTO EAST TEXAS AFTER MIDNIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... AN UPPER LEVEL LOW WILL MOVE ACROSS EAST TEXAS TUESDAY AND INTO LOUISIANA TUESDAY NIGHT AND EAST OF THE REGION ON WEDNESDAY. RAIN AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION TUESDAY AND TUESDAY NIGHT...BEFORE ENDING ON WEDNESDAY. HEAVY RAIN WILL BE POSSIBLE ACROSS EAST TEXAS ON TUESDAY AND ACROSS THE EASTERN SECTIONS OF EAST TEXAS AND NORTH LOUISIANA TUESDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The Shreveport radar (KSHV), 135 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384973.